ADVERTISEMENT

Q. I feel pain and burning sensation after intercourse. Is this UTI?

Answered by
Dr. Megha Tuli Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 10, 2016 and last reviewed on: Sep 10, 2018

Hi doctor,

I am 26 years old. I got married recently. After having intercourse with my husband, I feel too much pain in my vagina and also burning sensation while urinating. I also feel frequent urination. Is this urinary tract infection? Please suggest some medicine.

#

Hi,

Welcome to icliniq.com.

You are right. You have symptoms of urinary tract infection (UTI). Please get a urine culture and sensitivity done. We can start the appropriate antibiotic then. Meanwhile, have plenty of water of about 10-15 glasses a day to flush out the toxins.

Revert back with the urine culture report to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

Thanks for your reply. Since I am in remote location, I cannot get urine culture and sensitivity test for another week. Could you please suggest antibiotics?

#

Hi,

Welcome back to icliniq.com.

I can suggest you antibiotic. If you take antibiotic now, it will spoil your urine culture reports and they would become insignificant. However, if you still need a suggestion please give me details of all the symptoms you are experiencing like any burning or itching or any discharge along with this. Let me know exactly what your problem is, so that I can guide you correctly. Hope to hear from you soon.

Revert back with detailed history to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

Yes, I have symptoms like burning, itching and also white discharge. I had taken tablet for 15 days to postpone my periods during my marriage. May I also know the reason for UTI please? Can it be due to condoms?

#

Hi,

Welcome back to icliniq.com.

You are having cystitis. It is very common in newly married couple. It is known as honeymoon cystitis. First of all, take plenty of water. I have suggested the medicines. Consult your specialist, discuss with him or her and take the medicines with consent. Please let me know how you respond after a week.


Investigations to be done:

Urine culture and sensitivity.

Treatment plan:

1. Tablet Oflox-OZ (Ofloxacin and Ornidazole combination), twice a day after food for seven days.
2. Tablet Pantoprazole 40 mg one tablet, in empty stomach in the morning.
3. Tablet Flavoxate one tablet, thrice daily after food for three days.
4. Tablet Allegra 10 mg (Fexofenadine) one tablet at night for three days.
5. Apply Candid V gel (Clotrimazole) a little bit on and near vagina twice a day for five to six days.
6. Tablet Ginlac V (combination of Tinidazole and Clotrimazole) one tablet to be inserted vaginally at night before sleep for four nights.

Preventive measures:

Plenty of fluids.

Regarding follow up:

Follow up after a week to an obstetrician and gynaecologist online.---> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hello doctor,

I did not get Flavoxate and Ginlac V in my native. Please suggest an alternative for this. Should I place the Ginlac V tablet in my vagina full night? Does it melt?

#

Hi,

Welcome back to icliniq.com.

Try to get Urispas for Flavoxate and get Infa V tablet (combination of Metronidazole, Clotrimazole and Lactic acid bacillus) instead of Ginlac. Infa V has to be placed in the vagina whole night. Some will be absorbed and rest will melt and come out by morning.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why am I having itching and irritation near genital area?

.. B (Beclometasone and Clotrimazole) cream. It is a fungal infection. You will need oral antifungal medication. Are you allergic to oral medication? Are you diabetic? For more information consult a dermatologist online --> .. ...   Read full

How likely is it that IC can cause scarring of the bladder?

.. course is unpredictable and may get worse and affect sexual functions if untreated. One of the strongest theories is a leak in the epithelium causing some irritating substances to cause inflammation which may later lead to scarring over time. Sc...   Read full

Even with treatment, my niece suffers from symptoms of interstitial cystitis. What to do?

Your niece can have a bacterial bladder infection ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»
I am experiencing abdominal bloating and severe acidity. Are these side effects of antibiotics?
Hello doctor, I have been experiencing bloating and acidity during the menopause years. After experiencing a burning se...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.